Hail, Auglaize
- When
- May 21, 2:47 PM EST to 2:50 PM EST
- Where
- Auglaize County, New Bremen
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.433, -84.383
15 hail, 8 flood, 7 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 21, 1:30 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT FRI MAY 21 2004 .DISCUSSION... IMPRESSIVE LINE OF THUNDERSTORMS PUSHING ACROSS LOWER MICH AND NORTHWEST OHIO. BASED ON RUC 850-300 MB THERMAL WIND FIELD THIS SHOULD CONTINUE TO SLIDE SLIGHTLY SOUTH OF EAST THROUGH THE NEXT SEVERAL HOURS WHICH WOULD KEEP IT MAINLY TO OUR NORTH...POSSIBLY JUST BRUSHING A FEW OF OUR NORTHERN COUNTIES. HOWEVER...VERY UNSTABLE AIRMASS CURRENTLY TO THE SOUTH OF THIS LINE OF THUNDERSTORMS ACROSS OUR AREA SO ANY KIND OF RESULTING BOUNDARY WILL LIKELY GENERATE SOME ADDITIONAL THUNDERSTORMS ACROSS OUR NORTHERN AREAS THROUGH LATE AFTERNOON/EARLY EVENING. FURTHER SOUTH...CAP A LITTLE STRONGER BUT IF TEMPS CAN WARM UP JUST A COUPLE OF MORE DEGREES...WE SHOULD BE ABLE TO BREAK THROUGH CAP WITH SOME ISOLATED THUNDERSTORMS POSSIBLE. WILL KEEP AN EYE ON RADAR TRENDS OVER THE NEXT HOUR OR SO BUT CURRENT PLAN IS TO HANG ON TO A SLIGHT CHANCE ACROSS MOST OF OUR AREA FOR THIS EVENING AND A CHANCE ACROSS THE FAR NORTH. OTHERWISE...WARM FRONT SHOULD LIFT WELL TO OUR NORTH OVERNIGHT SO WILL KEEP THINGS DRY FOR THE REMAINDER OF THE NIGHT. AIRMASS WILL DESTABILIZE AGAIN ON SATURDAY BUT FRONT REMAINS WELL TO OUR NORTH AND IT LOOKS LIKE CAP WILL BE JUST STRONG ENOUGH TO PREVENT ANY THING FROM POPPING UP SO WILL KEEP THINGS DRY THROUGH SATURDAY NIGHT. ETA AND GFS BOTH DROPPING FRONT DOWN BACK CLOSER TO OUR AREA LATE ON SUNDAY SO WILL BRING BACK A LOW CHANCE FOR LATE IN THE DAY ACROSS THE NORTHWEST AND THEN A SLIGHT CHANCE ACROSS ENTIRE AREA FOR SUNDAY EVENING. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 504 AM EDT FRI MAY 21 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-211103- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 504 AM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING IN OUR UNSTABLE AIRMASS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BC
The Cincinnati radar (KILN), 122 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
15 hail, 8 flood, 7 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Trees and power poles were knocked down.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain. The heavy rain contributed to significant losses and damage to crops across Auglaize County.
Trees were downed.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
Trees were downed near the intersection of State Routes 37 and 739.
Trees and powerlines were downed.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
Trees were also knocked down near the intersection of State Route 37 and Houk Road.
Numerous trees were downed from Granville to Newark. A tree fell on a car in Granville. Quarter size hail also occurred.
Trees were downed.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
Four trees were knocked down.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
Two vehicles were trapped in high water on Apollo Street.
State Route 104 was flooded south of Stringtown Road. State Route 315 was closed near the Goodale Street interchange.
An intense line of thunderstorms moved across west central and central Ohio during the afternoon and evening. Torrential rainfall accompanied the storms, with two to four inches falling over much of the region. Numerous roads were flooded and closed due to the heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400877, 5400876, 5400898, 5400878, 5400881, 5400880, 5400882, 5400974, 5400879, 5400885, 5400883, 5400887, 5400886, 5400975, 5400884, 5400888, 5400806, 5400890, 5400891, 5400979, 5400977, 5400875, 5400893, 5400889, 5400978, 5400976, 5400894, 5400896, 5400892, 5400895, 5400897, 5400980.